Facebook Pixel

abnormal bleeding(too long), horrible cramps

By March 24, 2010 - 7:56pm
Rate This

I am 15 years old and I have been taking birth control contraceptives for about 4 months now, and yes i will admit that i missed a few but recently I've been having very irregular periods. It's been a over a month now and i have continued to bleed (sometimes spotting, sometimes heavy). The bleeding stopped for about 2-3 days and started right back up again. On top of that i have cramps that feel like my lower abdomen is stuck in a knot. These cramps are triggered when i get aggravated i noticed and sometimes they just happen out of no where. I would really like some help. i went to the doctor but they just prescribed me a different birth control pill and gave me a pregnancy test, which came back negative.

Add a Comment2 Comments

i am starting my new prescription on this coming Sunday so i am still taking my old prescription until then, like they told me to do. My cramps don't come everyday but it is an every now and then kind of thing, but when they do come it's incredibly painful. So my cramps showed up probably 2-3 days out of a 7 day week. I have also been on a few previous birth controls such as the patch, and the shot(gained ten pounds from that...ouch) but then i went to pills and i liked them until all of this started happening. they are called Apri i think... I'm not sure what my new prescription is called but I'll be sure to update you. The doctor did tell me to come back if I'm still having these problems in a month from Sunday (the day i start the new pills)

March 25, 2010 - 9:53pm


Welcome to EmpowHer. I'm so glad you wrote.

Birth control pills are tricky things sometimes. They contain hormones, which basically take over for our body's hormones in terms of ovulation, menstruation and so on. If those hormones are not exactly the right prescription for us, we can experience a variety of side effects, including what you have been dealing with, which is excess bleeding.

How long ago did you start the new prescription?

How often would you say you are experiencing this bad cramps? Every day? Several times a day?

What birth control pill were you on before, and what are you on now?

Heavier than usual bleeding is called menorrhagia, and it's usually the result of a hormonal imbalance. Did your doctor tell you to call back or return if the bleeding didn't stop soon?

March 25, 2010 - 8:59am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!